MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. T6 LINEAR DRIVER SHAFT W/ AO QC; SCREWDRIVER
Model Number 71174984
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported during the procedure that the driver head snapped off during tightened of a screw.The procedure had a delay between 0-30 minutes and it was use a backup from smith & nephew to finished the surgery.No patient injury or other complications were reported.
 
Event or Problem Description
It was reported during the procedure that the driver head snapped off during tightened of a screw.All pieces were recovered.The procedure had a delay between 0-30 minutes and it was use a backup from smith & nephew to finished the surgery.The surgeon did not blame the device and he was satisfied with the surgical outcome.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Description of problem.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, the photos provided along with the product evaluation confirm the reported breakage.However, without the requested relevant clinical information, radiographs or the operative report the root cause of the reported breakage cannot be determined.Based on the information provided, all the driver head pieces were removed from inside of the patient.According to the report, the procedure completed with a backup from smith & nephew with a 0-30-minute delay.Per the complaint, the surgeon does not blame the device and he is satisfied with the surgical outcome.Since there was no patient injury or other complications were reported, no further clinical/medical assessment is warranted at this time.A visual inspection confirmed the tip is broken off the t6 linear driver shaft w/ ao qc and has not been returned.The device shows minimal signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch a review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
T6 LINEAR DRIVER SHAFT W/ AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11197623
Report Number1020279-2021-00495
Device Sequence Number729605
Product Code HXX
UDI-Device Identifier00885556500491
UDI-Public00885556500491
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71174984
Device Catalogue Number71174984
Device Lot Number19JUP0058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer12/30/2020
03/08/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date01/20/2021
03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;